Hi, I am currently taking Klonopin 1 mg 2X a day and 900mg Lithium a day. That is all. A year and a half ago, my cholesterol was normal-138. Now, it is 215. Background-5 years ago while taking the same meds, but a higher dose of Klonopin, my cholesterol was at 283. I had to go off of them for 2-3 yrs and the cholesterol was normal at 138 during that time. I don't take any other prescription drugs. I eat healthy, drink lots of water, no junk food. I know it is one of these drugs....any info????? Thanks!! Tammy
I had mine go up, too, though not that much on klonopin and Paxil, but I think it was the Paxil, because it caused me to gain a lot of weight. These drugs can slow metabolism, which can make digestion slow down. The important thing to do is to clarify here between good and bad cholesterol, and especially try and get the HDL (good stuff) up. Other than that, not sure how to counteract it. The danger of high cholesterol is its oxidation, not its existence, so eating a lot of colored veggies helps, and fish oil and wild cold water fish can help raise the good cholesterol, as can flax oil.
Ok, the metabolism makes sense. I will have to call and find out the good/bad ratio. Didn't think about that. I'm not on an antidepressant, so I know it has to be the Klonopin. Just worried about it going up more like before. I have to take some kind of benzo, or I cannot function, leave my house, etc. and I have constant panic attacks. I am thinking of asking my dr. to put me on something else, maybe xanax, doesn't work quite as well, but will suffice I suppose. Thank you!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.